Message Number: YG6225 | New FHL Archives Search
From: Lori Crawford
Date: 2001-08-09 01:02:00 UTC
Subject: insulinoma and vomiting

Hello all, I'm new to the ferret health list and I have a question about
insulinoma and vomiting. My 6-year-old ferret had a large insulinoma
removed from his pancreas in May-- they got about 80% of it, so some of
the tumor is still there. After that he was put on 1.8 ml of prednisone
twice a day. Since then he's been doing quite well-- very high energy
at first, which has gradually been decreasing, but no hypoglycemic

For the past couple of days, I've noticed that he seems to want to throw
up after I give him the prednisone (which he's always hated the taste
of.) He never actually threw it up, though, until tonight. At the same
time he also threw up his last meal, and then had a hypoglycemic
episode. I brought him out of it with a little Karo syrup and then fed
him some of his regular food to prevent another sugar crash, and right
now he seems OK.

My question is, what should I do about the prednisone? If it starts
making him throw up which then sets off an episode, it seems
counterproductive to give it to him. On the other hand, I don't know if
it's a good idea to discontinue it, either. Any ideas?

Thank you!

Lori and Unagi Inu